Q: I have a lump in an area one year after Juvederm was injected.It is the same area that the lump was present immediately after the injection in my cheek was done and I had a bruise that was tender for a few weeks there. Will this go away? I was told the filler only lasts a year.
A: If the lump is just filler, then the Juvederm should dissolve on its own but may take more than a year. I have had patients whose Juvederm lasted about two years, but this is not the norm. If you have long lasting Juvederm, it can be dissolved with hyaluronidase. If however, you developed a hematoma after the injection, which is a collection of blood in the dermis or fat, the body may have created a mass of collagen in its place as the blood was metabolized. This might be reduced with corticosteroid injections but there is a risk of a depression caused by the steroid, and there is a risk of bruising with any injection. You should avoid aspirin for about ten days before the fillers in the future, if your primary care doctor allows you to stop aspirin for medical reasons, and avoid other medications and supplements that can contribute to easy bleeding and bruising such as: non-steroidal anti-inflammatory agents such as Motrin, Ibuprofen, Advil, Alleve, Naprosyn (list is not complete), fish oil, vitamin E, Garlic, Ginseng, Ginko and Ginger supplements for a few days before the procedure, and avoid alcohol the day before and day of the fillers. Don't exercise immediately after the procedure. Taking Arnica Montana, an herb, may reduce the chance of bruising and swelling. Ask your doctor if this is advisable.
Q: I had Juvederm injected in the upper lip and now have a bump on one side a month later. What can be done?
A: You need to have an examination to determine if the lump is a small hematoma (blood collection) which may go away on its own or be reduced with corticosteroid injection and massage, or if it needs to be removed. It might be an overcorrection of filler volume which can be dissolved with hyaluronidase.
Q: Does Juvederm cause more wrinkles when it dissolves away?
A: No. Juvederm is a hyaluronic acid that is a normal component in the dermis. It does not cause new wrinkles. When skin and the subcutaneous tissues atrophy over time and as a result of sun damage, the envelope of the skin shrivels. Filling up the volume underneath the skin helps the raisin become the grape again. Once this Juvederm or Restylane dissolves, then the outer surface can look like the raisin again. The wrinkles then seen are not new.
Ready to find out more about Juvederm Dermal Filler?
You can fit a more youthful appearance into your busy schedule. Call and schedule a consultation to learn more at Dr. Ron Shelton's NYC office at (212) 593-1818 today.